Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Goodland, KS

May 8, 2016Kit Carson County, Colorado

NWS Goodland, KS issued this special weather statement at May 8, 2016, 2:21 PM MDT for Kit Carson County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2016, 2:21 PM MDT (20:21 UTC)
Expired
May 8, 2016, 2:45 PM MDT
In force
24 min
Issued by
NWS Goodland, KS

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS83 KGLD 082021
SPSGLD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
221 PM MDT SUN MAY 8 2016
 
COZ091-082045-
KIT CARSON COUNTY CO-
221 PM MDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 245 PM MDT...

AT 217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VONA...OR 7 MILES WEST OF STRATTON...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 402 AND
420.
 
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3917 10278 3925 10295 3955 10292 3936 10246
TIME...MOT...LOC 2017Z 216DEG 14KT 3928 10273 

$$

HUSTED

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 8, 12:00 PM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 8, 12:00 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1200 PM MDT SUN MAY 8 2016

.SHORT TERM...(THIS AFTERNOON THROUGH MONDAY)
ISSUED AT 1159 AM MDT SUN MAY 8 2016

AN UPPER LEVEL LOW WILL MOVE EASTWARD INTO THE PLAINS THROUGH THE
DAY TODAY AND INTO MONDAY WITH A COLD FRONT PUSHING SOUTHEASTWARD
OUT OF EASTERN COLORADO. A DRYLINE WILL DEVELOP OUT AHEAD OF THIS
FRONT WITH GOOD INSTABILITY IN AREAS EAST OF THE DRYLINE. SEVERE
THUNDERSTORMS WILL FORM MAINLY EAST OF HWY 83 IN KANSAS. WE ARE
EXPECTING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND
PERHAPS A FEW TORNADOES. THESE STORMS WILL START AS INDEPENDENT
CELLS OR SUPERCELLS THIS AFTERNOON THEN FORM INTO A BROKEN LINE
AS THEY MOVE NORTHEASTWARD INTO CENTRAL AND NORTHCENTRAL KANSAS
TONIGHT. RAIN AND THUNDERSTORM CHANCES DIMINISH AFTER MIDNIGHT
WITH AREAS OF FOG OR MIST POSSIBLE MONDAY MORNING.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 217 AM MDT SUN MAY 8 2016

THE EXTENDED PERIOD SHOWS TO BE IN FAIRLY GOOD AGREEMENT BETWEEN THE
GFS AND EUROPEAN...WITH SOME DIFFERENCES TOWARDS THE END OF THE
PERIOD. WEDNESDAY HAS A CLOSED UPPER LEVEL LOW OVER THE
DAKOTAS...WHICH POSITIONS A TROUGH OVER THE CWA. AS THE TROUGH MOVES
THROUGH THE CWA A RIDGE BEGINS TO FORM ON THE WESTERN SIDE OF THE
CONUS. THE TROUGH IS EAST OF THE CWA BY THURSDAY EVENING AND BEGINS
TO AMPLIFY IN THE EASTERN HALF OF THE CONUS. THE GFS HAS THIS
PATTERN INHIBITING THE RIDGE FROM FULLY ENGULFING THE CWA AND STAYS
SITTING OVER THE 4 CORNERS AND THE EUROPEAN HAS ANOTHER CLOSED LOW
PUSHING INTO CALIFORNIA SATURDAY WHICH PUSHES THE RIDGE OVER THE CWA
SATURDAY. EVEN WITH THE DIFFERENCES THE TEMPERATURES ARE STILL
EXPECTED TO INCREASE THURSDAY AND FRIDAY DUE TO THE RIDGING. THERE
ARE SOME CHANCES FOR PRECIPITATION SATURDAY AS A FEW 700 MB
SHORTWAVES MOVE OVER THE CWA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1119 AM MDT SUN MAY 8 2016

VFR CONDITIONS WILL PREVAIL INTO THE EARLY AFTERNOON AT BOTH TAF
SITES. MVFR CONDITIONS ARE POSSIBLE STARTING AROUND 21Z AT BOTH
KGLD AND KMCK AS THUNDERSTORMS BEGIN TO FORM IN THE REGION.
COVERAGE WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES.
SHOWERS COULD LINGER IN THE REGION INTO THE EARLY MORNING HOURS ON
MONDAY WITH MIST OR FOG POSSIBLE BETWEEN 09Z AND 14Z WITH POSSIBLE
IFR CONDITIONS MAINLY AT KMCK THROUGH MID MORNING ON MONDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...TL
LONG TERM...CLT
AVIATION...TL
Hazardous weather outlook, May 8, 10:13 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1013 AM MDT SUN MAY 8 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091615-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1013 AM MDT SUN MAY 8 2016 /1113 AM CDT SUN MAY 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING WITH THE POTENTIAL FOR SEVERE STORMS MAINLY EAST OF
THE COLORADO BORDER. THE MAIN THREAT WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 8, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
221 PM MDT SUN MAY 8 2016

COZ091-082045-
KIT CARSON COUNTY CO-
221 PM MDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 245 PM MDT...

AT 217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VONA...OR 7 MILES WEST OF STRATTON...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT AND VONA.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 402 AND
420.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3917 10278 3925 10295 3955 10292 3936 10246
TIME...MOT...LOC 2017Z 216DEG 14KT 3928 10273

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:26 PM MDTSpecial Weather StatementGLDSheridan19 min
May 7, 6:45 PM MDTSevere Thunderstorm WarningGLDGove45 min
May 7, 6:50 PM MDTSpecial Weather StatementGLDSheridan10 min
May 7, 7:16 PM MDTSpecial Weather StatementGLDRawlins14 min
May 7, 7:24 PM MDTSevere Thunderstorm WarningGLDGove, Sheridan51 min
May 7, 7:48 PM MDTSpecial Weather StatementGLDDecatur12 min
May 7, 7:52 PM MDTSevere Thunderstorm WarningGLDGove53 min
May 7, 7:57 PM MDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton39 min
May 7, 8:27 PM MDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan48 min
May 7, 8:52 PM MDTSpecial Weather StatementGLDGove8 min
May 7, 8:58 PM MDTSevere Thunderstorm WarningGLDDecatur, Norton47 min
May 7, 9:01 PM MDTSpecial Weather StatementGLDGove14 min
May 7, 9:21 PM MDTSpecial Weather StatementGLDGraham9 min
May 7, 9:30 PM MDTSpecial Weather StatementGLDGraham15 min
May 7, 9:36 PM MDTSevere Thunderstorm WarningGLDGraham20 min
May 7, 9:43 PM MDTSpecial Weather StatementGLDNorton32 min
May 7, 10:34 PM MDTSpecial Weather StatementGLDNorton26 min
May 8, 2:57 PM MDTSevere Thunderstorm WarningGLDSherman48 min
May 8, 3:03 PM MDTSpecial Weather StatementGLDLogan12 min
May 8, 3:06 PM MDTSevere Thunderstorm WarningGLDGove, Logan39 min
May 8, 3:35 PM MDTSevere Thunderstorm WarningGLDGove, Logan40 min
May 8, 3:42 PM MDTSpecial Weather StatementGLDCheyenne33 min
May 8, 3:44 PM MDTSevere Thunderstorm WarningGLDSherman46 min
May 8, 3:45 PM MDTSpecial Weather StatementGLDGove15 min
May 8, 3:56 PM MDTSpecial Weather StatementGLDWallace19 min
May 8, 4:02 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita43 min
May 8, 4:12 PM MDTSevere Thunderstorm WarningGLDGove, Logan48 min
May 8, 4:13 PM MDTSevere Thunderstorm WarningGLDGove47 min
May 8, 4:21 PM MDTTornado WarningGLDGove24 min
May 8, 4:24 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas51 min
May 8, 4:27 PM MDTSevere Thunderstorm WarningGLDSherman48 min
May 8, 4:37 PM MDTTornado WarningGLDGove23 min
May 8, 4:43 PM MDTSpecial Weather StatementGLDCheyenne32 min
May 8, 4:49 PM MDTSevere Thunderstorm WarningGLDGraham41 min
May 8, 4:57 PM MDTTornado Warning Tornado observedGLDGove11 min
May 8, 5:02 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins43 min
May 8, 5:06 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas39 min
May 8, 5:06 PM MDTTornado WarningGLDGraham24 min
May 8, 5:09 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas51 min
May 8, 5:29 PM MDTSevere Thunderstorm WarningGLDGraham23 min
May 8, 5:33 PM MDTTornado Warning Tornado observedGLDDecatur27 min
May 8, 5:41 PM MDTSevere Thunderstorm WarningGLDRawlins, Sherman, Thomas24 min
May 8, 5:49 PM MDTTornado WarningGLDThomas15 min
May 7, 6:02 PM MDTSevere Thunderstorm WarningGLDYuma43 min
May 7, 6:10 PM MDTTornado Warning Tornado observedConsiderable damage threatGLDYuma35 min
May 7, 6:33 PM MDTTornado WarningGLDYuma27 min
May 7, 6:58 PM MDTTornado WarningGLDYuma20 min
May 8, 2:26 PM MDTSpecial Weather StatementGLDKit Carson19 min
May 8, 2:44 PM MDTSpecial Weather StatementGLDKit Carson16 min
May 8, 2:45 PM MDTSpecial Weather StatementGLDKit Carson15 min
May 8, 2:58 PM MDTSpecial Weather StatementGLDKit Carson17 min
May 8, 3:13 PM MDTSpecial Weather StatementGLDKit Carson17 min
May 8, 3:33 PM MDTSpecial Weather StatementGLDKit Carson12 min
May 8, 4:03 PM MDTSpecial Weather StatementGLDYuma12 min
May 8, 4:14 PM MDTSpecial Weather StatementGLDYuma16 min
May 8, 4:34 PM MDTSpecial Weather StatementGLDYuma11 min
May 8, 5:15 PM MDTSpecial Weather StatementGLDDundy15 min
May 8, 5:45 PM MDTSpecial Weather StatementGLDHitchcock15 min
May 8, 5:57 PM MDTSpecial Weather StatementGLDRed Willow33 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.